MAUDE Adverse Event Report: ATRIUM MEDICAL CORPORATION STENTS I-CAST; PROSTHESIS, TRACHEAL, EXPANDABLE

ATRIUM MEDICAL CORPORATION STENTS I-CAST; PROSTHESIS, TRACHEAL, EXPANDABLE
Model Number 85453
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code Aneurysm (1708)
Date of Event 09/15/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The follow-up report will be submitted upon completion of the investigation.
 
Event or Problem Description
Event: on (b)(6) 2017, the post procedure computed tomography (ct ) scan was performed.Site analysis and core lab of the ct revealed patency of all devices.There was no separation of components, migration, or device integrity issues noted.A type iii endoleak was noted at the right renal stent and the p-branch device.On the same day, the patient underwent percutaneous balloon angioplasty and placement of a 6 mm x 38 mm atrium icast renal stent (covered) in the right renal artery.The intervention was considered successful.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
This complaint is associated with the zenith® p branch® pivotal study, which is a clinical trial approved by fda to study the safety and effectiveness of the zenith® p branch® endovascular graft in combination with the atrium icast¿ covered stents in the treatment of abdominal aortic aneurysms.Clinicaltrials.Gov identifier: (b)(4).Based on the details of the complaint and the images provided from the case, it would appear that there is a possibility that the stent was not flared enough at the ostium of the stent where it passes through the fenestration ring of the endograft and into the right renal artery.The icast coved stent extends into the aorta significantly but may also be related to the angles of the images provided.There was also a significant waist as the stent passes through the fenestration ring of the endograft.Based on the images provided the complaint can be confirmed.Based on this investigation including the review of the device history records there is no indication the icast covered stent was the cause of the complaint.In this regard the complaint cannot be confirmed to have been caused by the icast covered stent and the root cause likely attributed to the operational context.A review of applicable device history records was conducted.There were no related non conformances noted during this build of devices or indications of any manufacturing defect that could have contributed to the issue.After review of the details of the complaint provided, as well as review of the published clinical literature as cited in the complaint¿s medical assessment that highlights the possible risks and complications known to occur following placement of icast¿ balloon expandable covered stent in the renal artery through a fenestration of the zenith® p-branch® graft, one can infer the unfortunate injuries suffered by this patient are potentially multifactorial and getinge¿s icast¿ balloon expandable covered stent was not the only attributing factor.The factors likely include but are not limited to, loss of apposition or disconnect between icast stent and the zenith® p-branch® graft, surgical technique, such as inadequate flaring of the icast stent.Based on the details of the complaint and investigation conducted, it is likely that the complaint is an artifact of the operational context.H3 other text : device not available for return.

Brand Name
STENTS I-CAST
Common Device Name
PROSTHESIS, TRACHEAL, EXPANDABLE
Manufacturer (Section D)
ATRIUM MEDICAL CORPORATION
40 continental blvd
merrimack NH
Manufacturer (Section G)
ATRIUM MEDICAL CORPORATION
40 continental blvd
merrimack NH
Manufacturer Contact
lori gosselin
40 continental blvd
merrimack, NH 
MDR Report Key12566565
Report Number3011175548-2021-01015
Device Sequence Number11618080
Product Code JCT
UDI-Device Identifier00650862854534
UDI-Public00650862854534
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K050814
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source Study,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/15/2020
Device Model Number85453
Device Catalogue Number85453
Device Lot Number415013
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/21/2021
Supplement Date Received by Manufacturer10/18/2022
Initial Report FDA Received Date10/03/2021
Supplement Report FDA Received Date10/26/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/10/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
10 X 2 CM BALLOON (MODEL # 22077346).
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR
Patient SexMale
Patient Weight52 KG